Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 10, 2025, 9:29 AM MDT for 5 counties in Utah. It took effect at Sep 10, 2025, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2025, 9:29 AM MDT (15:29 UTC)
- In effect from
- Sep 10, 2025, 12:00 PM MDT
- Expired
- Sep 10, 2025, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 3.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3275 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS75 KSLC 101529 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 929 AM MDT Wed Sep 10 2025 UTZ115-122-110200- /O.NEW.KSLC.WI.Y.0020.250910T1800Z-250911T0200Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Delta, Milford, Beaver, Cedar City, and Little Sahara 929 AM MDT Wed Sep 10 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Travel on east to west oriented routes may become difficult due to strong crosswinds. Areas of blowing dust during the afternoon hours may cause temporary significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov Webber
1 follow-up statement
881 WWUS75 KSLC 110148 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 748 PM MDT Wed Sep 10 2025 UTZ115-122-110300- /O.EXP.KSLC.WI.Y.0020.000000T0000Z-250911T0200Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Beaver, Delta, Cedar City, Milford, and Little Sahara 748 PM MDT Wed Sep 10 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds across west-central through southwest Utah have decreased this evening and will continue to trend weaker through the night. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:38 AM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Sep 10, 3:38 AM MDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
338 AM MDT Wed Sep 10 2025
.SYNOPSIS...An active pattern will continue to impact the West
over the next 7 days. Gusty, dry southwest winds will bring
critical fire weather conditions to western Utah today. Expect
showers and thunderstorms to impact northern and eastern Utah this
evening into Thursday morning. Cooler temperatures will build into
the area Friday into Saturday, with another potential system
lurking next week.
&&
.DISCUSSION...The upper level trough that has been present off the
Pacific Coast for several days continues to be the main story
through the first half of the weekend. Early morning upper air and
satellite analysis indicates the upper level low is now centered
across northern California. Broad upper level diffluence remains
across portions of the Interior West. Deep southwest flow
continues across much of the region.
With 700mb winds near 40-45kts, expect gusty southwest winds to
develop across much of the state, strongest in far western Utah.
Guidance suggests around a 25% chance of wind advisory criteria
being met for the western valleys, particularly across western
Millard, Beaver and Iron Counties after noon. Am a bit concerned
given the lack of winds over the last month or so that guidance is
biased a bit low, but day shift will continue to monitor. For now,
no wind advisories will be issued on the mid shift. As far as
critical fire weather conditions, Red Flag Warnings remain in
effect for portions of western Utah for this afternoon and
evening.
As a jet max rotates around the base of the trough through this
afternoon and evening, an area of enhanced lift will transition
across northern and eastern Utah this evening. Expect showers and
a few thunderstorms to develop across eastern Utah after 03Z and
shift north and east with time, impacting portions of northern and
eastern Utah into Thursday morning.
Weak subsidence combined with dry air advection will likely limit
convection Thursday afternoon and evening to far northwestern
Utah. As the messy upper level trough continues to shift across
the Interior West Friday, the best forcing for precipitation will
be across northwestern Utah, the western Uintas, and then to the
east of the CWA. Temperatures will cool Friday into Saturday
however, with the Wasatch Front sitting solidly in the 70s for
most locations (around 5 degrees or so below normal).
Shortwave ridging will build into the area for the second half of
the weekend before the next upper level trough begins to impact
the area. Ensemble members are struggling with the trajectory of
this system with the upper level low ranging from nearly overhead
to as far north as Montana. Impacts to the CWA will be dependent
on the track of this system.
&&
.AVIATION...KSLC...VFR conditions will persist for the KSLC
terminal through the period. Winds will remain southerly and
increase throughout the day with gusts in the afternoon up to
25kts. Mid level clouds will increase through the day with ~25%
chance of convection in the evening.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist
for the airspace through the period. Southerly winds will
increase throughout the day for most terminals. Mid level clouds
will increase through the day with isolated late afternoon
convection developing across the eastern half of the airspace.
&&
.FIRE WEATHER...A slow moving upper level low will continue to
impact the region through the first part of the weekend. Ahead of
this low, expect gusty southwest winds combined with humidities
near to below 15 percent across portions of western Utah. A Red
Flag Warning remains in effect for Fire Weather Zones 478 and 492
for this afternoon and evening.
By Thursday, the upper level low will be centered near Boise,
with the strongest southwesterly flow across portions of southern
and eastern Utah. Locally critical fire weather conditions are
possible in these areas during the afternoon and evening.
With the upper level system overhead Friday into Saturday, expect
a threat of wetting rains across northern and eastern Utah, while
drier air remains in place across southern and western Utah.
Brief high pressure will move over the area Sunday...with the
active pattern continuing into at least early next week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from 11 AM this morning to 9 PM MDT this
evening for UTZ478-492.
WY...None.
&&
Kruse/Mahan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.